| Catalog Number |
03.211.400 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/30/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information unknown.Device is an instrument and is not implanted/explanted.Device history review: part# 03.211.400 lot # 6622478.Release to warehouse date: 20 jan 2012 and 7 jun 2012.Expiration date: na.Supplier: (b)(4).Review of the device history record(s) showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Po released 20 jan 2012 noted nc # us1051090 dated 19 jan 2012 for 7 failed devices due to part se_091689, small leaf spring, cracked at m2.5x6 screw.(b)(4) parts were released on this po, 7 failed.Po dated 7 jun 2012, no nc¿s were noted and 7 devices were released to warehouse.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the surgeon had to manually hold the compression forceps shut during a trochanteric fixation nail advance (tfna) procedure (b)(6) 2017 because they would not lock.Compression was achieved and the case was successful.Once they were pulled from the field it became clear the inner thin connection piece that is parallel to the handle broke at the junction of the connection piece and the screw.The case was successful, there was no delay and no information on patient outcome.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Patient¿s birth year reported as (b)(6), exact date of birth is unknown.A product investigation was performed.This complaint is confirmed.One compression forceps was returned for investigation with complaint category "broken : intraoperatively".This complaint is confirmed, as the leaf spring on the returned forceps is sheared in half at the location where it is secured to the handle with a screw.Whether this complaint can be replicated is not applicable as returned device is already broken.A visual inspection, functional test and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.After further review of the device history record (dhr) review and the returned part this has been assigned a field action investigation.Nr has been opened by supplier quality to address supplier related issues.Stop shipment issued.Action has been taken to obsolete the router and inspection sheet for this part number when purchased from supplier.Relevant drawings were reviewed and no issues were noted.No product design issues or discrepancies were observed.The returned instrument(s) are used during forefoot/midfoot variable angle lcp implantations and proper use and maintenance are addressed in technique guides.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.